Aa
A
A
A
Close
Ovarian Cancer Community
6.27k Members
Avatar universal

Hormone Questions

To re-hash (for those who aren't familiar with me), I had a (leaking) endometrioma removed in May, 06. Prior to surgery, I had been tried on two different types of oral BC pills, both mostly synthetic hormones. Needless to say, they did NOT work. The Yasmin turned me into a meanie, and the Seasonale not only made me an evil wacky b***, but I also had a light period for nearly two months. I finished the Seasonale packet the day after surgery, was off the hormones for about a week, and then my gyn gave me the options of more oral BC, Depo-Provera, or Depo-Lupron. The Lupron scared the bejezus out of me, and the oral BC's were all synthetic, which I reacted badly to, so I tried the Depo-Provera.
It seemed to work for the first shot, then as I approached the end of the three months, light period started. Gyn upped dose to every 8 weeks instead of 12, and doubled the dose. Still had light occasional spotting, but am now passing large clots again. (sorry....icky, but necessary). The clots I have been told is a normal sign of high estrogen levels.
I am wondering (and looking for more help and info), if my body is reacting to the pure progesterone in the Depo Provera shot and producing more estrogen to match it (since I think my body knows it's not pregnant, no matter the progesterone levels).
Should I have a hormone panel done or something?
It just really seems silly to stay on the shot that makes me nervous and worry about EVERYTHING, if it's not doing what it needs to (ie. stop periods so remaining endo doesn't grow).
Any advice?? Thanks!
~Marianne
7 Responses
Avatar universal
Quick update... talked with gyn assistant, and gyn thinks the problem is LACK of estrogen. Ok, I was put on the depo to stop the estrogen to stop cycling, so first it's too much estrogen, now it's not enough!?
((cyber-scream))
How is it that the apparent solution to hormone problems is to add MORE hormones?! I feel like a guinea pig! On top of it, she wants to use Premarin since I don't react well to synthetics, and she doesn't think synthetics will be effective.
Plus, I have serious ethical reservations to using Premarin. I have horses, I work with horses, I know where it comes from and the ugly side of how it's made. I just don't agree with it. I know it's a godsend to some women, but if it's not an absolute necessity for me, I don't want to use it.
And Mary, I asked about bio-identical hormones. Gyn doesn't like them, apparently.
Any help, any thoughts, any advice, any vodka?
~Marianne
Avatar universal
Do you want me to make that a double?

I really know nothing about the effects of all these different types of pills you are taking.  But you said you had too much oestrogen?  So why try to up the levels?

The only suggestion I can make is to come off the pills for a couple of months and then get all the hormones checked.  Maybe its too simple a solution to what appears to be a complicated business.  I hope someone can give you the answers you need.

All the best.

Avatar universal
Yes, I suggest testing to determine your hormone levels.  And, it might also be that you should get a second opinion.   I recall your "code name" but not your specific details.  If you are of the age and inclination to have (or have more) children, then these issues do indeed need to be addressed, and it might be best that you seek the services of a  fertility specialist.
117289 tn?1391716425
If your dr. is suggesting premerin, and you react to synthetics, you really shouldn't take the premerin.. It is not bioidentical so it is not the same as what your body makes
~Tascha
Avatar universal
I'm agreeing with y'all. I react bad to synthetics, but she wants to put me on albeit a natural hormone, but one that's synthetic to my body.
I am wondering if anyone knows how fast endo grows, because I was thinking along the same lines of going off all hormones for a bit, let my body get back to normal, and then see where everything is.
Not really interested in kids....

And yes, scoutshadow, I'd love a double. With an orange twist. ;)

~Marianne
Avatar universal
Hi marianne, I just read youyr history. I was on depo-provera years ago and also passed clots and tissue. I only stayed on it one course and felt crappy the whole 3 months. I think your idea of going off everything and trying to let your body take over might be a good one.

I can't recall how old you said you were, but I am assuming you are nowhere near menopause?

Hudson
Avatar universal
Look it up on Wikipedia, there is a lot of information there.

Depo-Provera does not have progesterone in it.

It is a Contraceptive Injection (medroxyprogesterone acetate) manufactured by Pfizer Inc. It is a hormonal birth control method containing the pregnane (17
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.